Alert archive / New Mexico / Flash Flood Warnings in 2008
Flash Flood Warning 8, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 1, 2008, 5:01 PM MDT for Sandoval County, New Mexico. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2008, 5:01 PM MDT (23:01 UTC)
- Expired
- Jul 1, 2008, 6:30 PM MDT
- In force
- 89 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
County Sandoval County, NM
The radar
The Albuquerque radar (KABX), 62 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.0 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 270 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 1445 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KABQ 012303 FFWABQ NMC043-020030- /O.NEW.KABQ.FF.W.0008.080701T2301Z-080702T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 501 PM MDT TUE JUL 1 2008 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL SANDOVAL COUNTY IN NORTH CENTRAL NEW MEXICO * UNTIL 630 PM MDT * AT 457 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM ABOUT 7 MILES NORTHEAST OF VALLECITOS...OR ABOUT 19 MILES SOUTHWEST OF LOS ALAMOS. THE STORM PRODUCING VERY HEAVY RAIN WAS NEARLY STATIONARY. LOCATIONS THAT WILL BE IMPACTED BY THE HEAVY RAINFALL INCLUDE BORREGO MESA...BEAR SPRINGS PEAK...VALLECITA CREEK AND PONDEROSA. DO NOT CAMP ALONG STREAMS AND RIVERS. REMAIN ALERT WHEN HIKING IN STEEP...NARROW CANYONS. LAT...LON 3553 10647 3563 10672 3582 10663 3577 10636 TIME...MOT...LOC 2301Z 023DEG 1KT 3573 10657 $$ DPORTER
2 follow-up statements
000 WGUS75 KABQ 012338 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 535 PM MDT TUE JUL 1 2008 NMC043-020030- /O.CON.KABQ.FF.W.0008.000000T0000Z-080702T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SANDOVAL- 535 PM MDT TUE JUL 1 2008 ...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM MDT FOR EAST CENTRAL SANDOVAL COUNTY... AT 533 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN ALONG THE SOUTHERN SECTIONS OF THE JEMEZ MOUNTAINS. THIS THUNDERSTORM WAS LOCATED NEAR VALLECITOS...OR 22 MILES SOUTHWEST OF LOS ALAMOS...MOVING SOUTHWEST AT 5 MPH. LOCATIONS IMPACTED INCLUDE... VALLECITOS... BORREGO MESA... VALLECITA CREEK... ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE WARNED AREA. ARROYOS...STREAMS AND RIVERS CAN BECOME RAGING KILLER CURRENTS IN A MATTER OF MINUTES. KNOW WHERE HIGHER GROUND IS LOCATED. TO REPORT FLOODING OR SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ALBUQUERQUE. LAT...LON 3553 10647 3563 10672 3582 10663 3577 10636 TIME...MOT...LOC 2335Z 025DEG 3KT 3569 10659 $$ DPORTER
000 WGUS75 KABQ 020023 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 623 PM MDT TUE JUL 1 2008 NMC043-020045- /O.EXP.KABQ.FF.W.0008.000000T0000Z-080702T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SANDOVAL- 623 PM MDT TUE JUL 1 2008 ...FLASH FLOOD WARNING WILL EXPIRE AT 630 PM MDT FOR EAST CENTRAL SANDOVAL COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3553 10647 3563 10672 3582 10663 3577 10636 TIME...MOT...LOC 0023Z 025DEG 3KT 3565 10661 $$ DPORTER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 3:03 PM MDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jul 1, 3:03 PM MDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 303 PM MDT TUE JUL 1 2008 .DISCUSSION... RECYCLED MOISTURE CONTINUES ACROSS NM AND WILL CONTINUE TO BE CHURNED INTO ISOLATED TO OCCASIONALLY SCATTERED SHOWERS AND STORMS IN THE AFTERNOONS AND EVENINGS WITH A LULL IN BETWEEN AS HIGH PRESSURE ALOFT STUBBORNLY WAFTS BETWEEN AZ AND THE 4 CORNERS OVER THE NEXT SEVERAL DAYS. WHILE THERE ARE A COUPLE OF WEAK PERURBATIONS ACROSS CO AND N HALF OF NM TODAY THESE WILL BE VERY DIFFICULT TO IDENTIFY OR TIME MUCH FURTHER OUT THAN 12 OR 24 HRS SINCE MANY FORM AS A RESULT OF CONVECTION. STORMS TODAY AT LEAST ARE MOVING A LITTLE FASTER THAN ON MON WHICH SHOULD LESSEN CHANCE OF LOCALIZED FLASH FLOODING. STILL POTENTIAL FOR SOME DRYING AND QUASHING OF CONVECTION ACROSS NW PORTIONS OF NM BY LATE WEEK OR WEEKEND. PREVIOUSLY ANTICIPATED BACK DOOR FRONT FOR LATTER HALF OF WEEK NOT LOOKING AS PROMISING FOR LOW LEVEL MOISTURE REPLENISHMENT FOR AREAS OUTSIDE OF NE NM...UNFORTUNATELY. 43 && .AVIATION... MOST OF THE STORM ACTIVITY WILL REMAIN IN THE WESTERN AND CENTRAL MOUNTAINS WITH MORE ISOLATED STORMS IN THE PLAINS AS THE DAY PROGRESSES. PERTURBATIONS IN THE RIDGE MAKE IT DIFFICULT TO RULE OUT A LINGERING SHOWER OR TWO AFTER SUNSET ACROSS THE STATE. A STRATUS DECK IS POSSIBLE AGAIN IN THE EARLY MORNING HOURS FOR THE LOWER PECOS RIVER VALLEY...THIS COULD BRING CIGS DOWN TO LOWER THAN OVC020 FOR KROW. MORE STORMS ARE EXPECTED TOMORROW AFTER 17Z ESPECIALLY FOR THE EASTERN SLOPES OF THE CENTRAL MOUNTAIN CHAIN AND INTO THE HIGH PLAINS...ISOLATED STORMS ELSEWHERE. CB WITH NO ACCOMPANYING TS OR VCTS IN THE TAFS ARE SIGNIFYING A LOWER CHANCE OF THUNDERSTORMS IN THE SPECIFIC TIME PERIOD. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. && .FIRE WEATHER... STORMS WILL CONTINUE TO FORM THROUGH THE EARLY AFTERNOON HOURS AND DRIFT SLOWLY SOUTH INTO THE VALLEYS AND EASTERN PLAINS LATER THIS AFTERNOON AND INTO TONIGHT. SIMILAR SCENARIO FOR THE REST OF THE WEEK....EXCEPT THERE WILL BE LOWER RELATIVE HUMIDITY IN THE NORTHWEST QUARTER OF THE STATE. THIS WILL LIKELY MEAN LESS RAINFALL FROM ANY THUNDERSTORM AND POORER RELATIVE HUMIDITY RECOVERIES OVERNIGHT. A BACK DOOR COLD FRONT IS EXPECTED MOVE SOUTHWESTWARD INTO THE NORTHEAST PLAINS ON LATE THURSDAY OR EARLY FRIDAY...BUT WE ARE NO LONGER EXPECTING A MOISTURE PUSH THROUGH THE CENTRAL MOUNTAIN CHAIN FROM THE FRONT. STILL EXPECTING AN INCREASE IN MOIST CONVECTION ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN AND EASTERN PLAINS FROM THIS FRONT. 53/44 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 59 97 59 97 / 10 10 10 10 GALLUP.......................... 51 92 50 93 / 20 10 10 10 GRANTS.......................... 53 91 51 92 / 30 20 20 10 GLENWOOD........................ 58 95 58 96 / 30 20 10 10 CHAMA........................... 43 83 42 84 / 30 30 30 20 LOS ALAMOS...................... 53 86 53 86 / 30 30 30 20 RED RIVER....................... 40 76 40 77 / 40 40 30 30 TAOS............................ 48 86 47 88 / 20 30 30 20 SANTA FE........................ 57 88 57 88 / 20 30 30 20 SANTA FE AIRPORT................ 55 90 56 90 / 20 30 30 20 ESPANOLA........................ 53 94 55 94 / 20 30 20 20 ALBUQUERQUE HEIGHTS............. 66 93 67 93 / 20 20 30 20 ALBUQUERQUE VALLEY.............. 63 94 63 94 / 20 20 20 20 ALBUQUERQUE FOOTHILLS........... 62 91 63 91 / 20 20 30 20 ALBUQUERQUE WEST MESA........... 64 94 65 94 / 20 20 20 20 SOCORRO......................... 60 95 62 94 / 20 20 20 10 SANDIA PARK/CEDAR CREST......... 52 85 52 85 / 20 30 30 20 MORIARTY/ESTANCIA............... 53 89 56 89 / 20 30 30 20 CARRIZOZO....................... 59 89 60 90 / 20 20 30 20 RUIDOSO......................... 53 81 54 82 / 30 20 30 20 RATON........................... 52 87 51 84 / 20 20 30 20 LAS VEGAS....................... 53 84 52 84 / 20 30 30 30 ROY............................. 59 87 58 83 / 20 20 20 20 CLAYTON......................... 62 91 62 86 / 20 20 20 20 SANTA ROSA...................... 60 92 60 91 / 10 20 20 20 TUCUMCARI....................... 65 95 64 93 / 10 20 20 20 FORT SUMNER..................... 65 92 65 91 / 10 20 20 10 CLOVIS.......................... 64 94 65 92 / 10 20 20 10 PORTALES........................ 64 94 65 93 / 10 20 20 10 ROSWELL......................... 64 94 66 95 / 10 20 20 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 43/44/53
Hazardous weather outlook, Jul 1, 6:00 AM MDT, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT TUE JUL 1 2008 NMZ001>021-026-021200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 600 AM MDT TUE JUL 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE LIKELY THIS AFTERNOON. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL...GUSTY WINDS...AND HEAVY RAIN WHICH MAY LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE IN THE FORECAST THE REST OF THE WORK WEEK AND INTO THE WEEKEND. THE STRONGEST STORMS WILL BE CAPABLE OF SMALL HAIL...GUSTY WINDS...AND HEAVY RAIN WHICH MAY LEAD TO LOCALIZED FLOODING. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE TO REPORT SEVERE WEATHER OR FLOODING. 34
In the hours before
Special weather statement, Jul 1, 3:32 PM MDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 332 PM MDT TUE JUL 1 2008 NMZ005-007-012215- FAR NORTHEAST PLAINS-NORTHEAST HIGHLANDS- 332 PM MDT TUE JUL 1 2008 ...LINE OF STRONG THUNDERSTORMS MOVING OVER NORTHERN COLFAX COUNTY... AT 328 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE EXTENDING FROM 19 MILES NORTHEAST OF GRENVILLE TO 9 MILES SOUTHEAST OF CAPULIN. MOVEMENT WAS NORTHEAST AT 5 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE RURAL NORTHERN UNION COUNTY...INCLUDING HIGHWAY 370 NEAR CARRIZOZO CREEK AND KENNEDY ROAD SOUTH OF CAPULIN. THESE THUNDERSTORMS WERE NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...PERSONS IN THE PATH OF THESE STORMS ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. DPORTER
Special weather statement, Jul 1, 3:38 PM MDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 338 PM MDT TUE JUL 1 2008 NMZ005-007-012215- FAR NORTHEAST PLAINS-NORTHEAST HIGHLANDS- 338 PM MDT TUE JUL 1 2008 ...LINE OF STRONG THUNDERSTORMS MOVING OVER NORTHERN UNION COUNTY... AT 328 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE EXTENDING FROM 19 MILES NORTHEAST OF GRENVILLE TO 9 MILES SOUTHEAST OF CAPULIN. MOVEMENT WAS NORTHEAST AT 5 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE RURAL NORTHERN UNION COUNTY...INCLUDING HIGHWAY 370 NEAR CARRIZOZO CREEK AND KENNEDY ROAD SOUTH OF CAPULIN. THESE THUNDERSTORMS WERE NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...PERSONS IN THE PATH OF THESE STORMS ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. && CORRECTED HEADLINE. DPORTER
Special weather statement, Jul 1, 3:58 PM MDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 358 PM MDT TUE JUL 1 2008 NMZ001-012245- NORTHWEST PLATEAU- 358 PM MDT TUE JUL 1 2008 ...STRONG THUNDERSTORM MOVING OVER NORTHERN SAN JUAN COUNTY... AT 354 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 45 MPH ABOUT 10 MILES NORTHWEST OF FARMINGTON. MOVEMENT WAS SOUTHWEST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE FRUITLAND...KIRTLAND AND PORTIONS OF FARMINGTON. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. THE STRONG WINDS MAY RESULT IN AREAS OF REDUCED VISIBILITIES IN BLOWING DUST. TRAVELLERS IN THE AREA SHOULD BE ALERT TO STRONG CROSS WINDS. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. DPORTER
Special weather statement, Jul 1, 4:50 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 450 PM MDT TUE JUL 1 2008 NMZ002-012315- NORTHWEST MOUNTAINS INCLUDING JEMEZ- 450 PM MDT TUE JUL 1 2008 ...STRONG THUNDERSTORM MOVING OVER THE SOUTHERN JEMEZ MOUNTAINS... AT 447 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 6 MILES SOUTHEAST OF JEMEZ SPRINGS. MOVEMENT WAS SOUTH AT 13 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE VALLECITOS AS WELL AS PORTIONS OF HIGHWAY 290 NEAR PONDEROSA. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. DPORTER
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 2:26 PM MDT | Areal Flood Advisory | ABQ | Socorro | 2 hr |
| Jul 1, 4:05 PM MDT | Areal Flood Advisory | ABQ | Torrance | 115 min |
Nearby
Flash Flood Warnings in New Mexico, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.